MAUDE Adverse Event Report: INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM

INPECO SA FLEXLAB; LABORATORY AUTOMATION SYSTEM
Model Number FLX
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported several cases of sample spillage along the track.Sample residues have been found on the track belt, track profile and on the safety covers.The event could lead to the cross-contamination of the other uncapped tubes that may be present in the area.According to the information provided from the field, no discrepant results have been reported and so far patient testing has not been affected.The investigation is still ongoing to determine the root cause of the sample spillage.
 
Additional Manufacturer Narrative
Information present in the initial report (#3010825766-2019-00010) are confirmed.Additional information: according to the investigation, the spillage occurred at the decapper modules and at the not stop divert of the track bypass modules (both in t and u configurations).The cases of spillage at the decapper module were caused by the presence on the automation system of unallowed tubes with rubber caps.No spillage occurred when approved tubes/caps were routed to the decapper module except for spill already foreseen and managed by the module design (e.G.Possible spillage in case of clot attached to the bottom of the tube cap).The cases of spillage at the track bypass modules were due to a high frequency of carrier jams on the track caused by a not optimized configuration of the queue length.The investigation showed that the track queue length was customized for this specific installation by inpeco service personnel before the automation system go-live, but then for a human error the default configurations were re-installed.The issue was solved restoring the optimized queue length configuration.The automation system has been monitored by service personnel on field: only further cases of sample spillage now happen for overfilled urine tubes.The customer is aware not to load tubes with a sample volume higher than the maximum acceptable volume.The automation system is working according to specifications.No further actions are foreseen.

Brand Name
FLEXLAB
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
MDR Report Key9391930
Report Number3010825766-2019-00010
Device Sequence Number19260223
Product Code CEM
UDI-Device Identifier07640172340004
UDI-Public(01)07640172340004(11)181217
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFLX
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date11/29/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1